Two batches of Children’s Panadol 1–5 years suspension dispatched by GlaxoSmithKline between September and November have been recalled for quality reasons.
PRA number: 2013/13888
Date published: 5th December 2013
GlaxoSmithKline (GSK), in consultation with the TGA, is recalling two batches of Children’s Panadol 1-5 years suspension from pharmacies and hospitals as a small proportion of bottles contain higher levels of paracetamol than specified.
For more detailed information in relation to the recall, please visit the Therapeutic Goods Administration website.
The two affected batches were dispatched from GSK between September and November 2013. The identified batches are:
• Children’s Panadol 1-5 years suspension (strawberry / 200mL) -(identified by JR130869 on the carton and 130869 on the bottle)
• Children’s Panadol 1-5 years suspension (orange / 100mL) – (identified by JR130697 on the carton and 130697 on the bottle)
What are the defects?
The higher levels of paracetamol in the two affected batches may result in doses that are over the recommended and labelled doses but not to the extent that they pose risks to children when the product is used according to the directions on the label.
What are the hazards?
Incorrect dosage may result in illness.
Where the product was sold?
Traders who sold this product-
Sold in pharmacies over the counter (OTC) and available for use in hospitals
GlaxoSmithKline Australia Pty Ltd
What should consumers do?
Parents and carers should ensure that they follow the dosing instructions on the label.
As with all medicines, consumers should always read the label and use only as directed.
For Children’s Panadol 1-5 years suspension the label instructs users to:
- shake bottle, use the measuring device provided to accurately measure the correct dose.
- this dose may be repeated if necessary, every 4 hours.
- do not give more than four doses in one day or within any 24-hour period.
- do not use for more than 48 hours at a time except on medical advice.
If you have given more paracetamol than recommended above, contact the Poisons Information Centre (telephone 131126) or your doctor, or go to the nearest hospital emergency department. Do this even if your child does not seem sick.
If you have a bottle from one of the two affected batches and still have concerns, you can contact GSK on 1800 650 123 (between 8am and 8pm EST). GSK will either organise for a replacement product to be sent to you or, if urgent, GSK can arrange for you to pick up a replacement product from your local pharmacy. Alternatively a refund can be provided.